Alert archive / Nevada / High Wind Watches in 2013
High Wind Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Mar 4, 2013, 2:34 PM PST for Inyo County, California; Clark County, Nye County, Nevada. It took effect at Mar 6, 2013, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 2:34 PM PST (22:34 UTC)
- In effect from
- Mar 6, 2013, 7:00 AM PST
- Expired
- Mar 5, 2013, 2:15 PM PST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
777 WWUS75 KVEF 042234 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 234 PM PST MON MAR 4 2013 ...STRONG GUSTY WINDS POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT... .GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP ON WEDNESDAY MORNING AHEAD OF AN APPROACHING STORM SYSTEM AND LAST INTO WEDNESDAY NIGHT. THE HIGHEST WINDS LOOK TO BE TO IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AS WELL AS THE SPRING MOUNTAINS. CAZ519-050645- /O.NEW.KVEF.HW.A.0002.130306T1500Z-130307T0600Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 234 PM PST MON MAR 4 2013 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 40 TO 55 MPH WITH GUSTS UP TO 75 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE DURING THE MID TO LATE MORNING HOURS...PEAK IN THE LATE AFTERNOON TO EARLY EVENING HOURS...THEN DECREASE LATE. * LOCATIONS: THE HIGHEST WINDS WILL BE ON EXPOSED RIDGETOPS AND IN CANYONS. * IMPACTS: TREES LIMBS MAY BE BLOWN DOWN. ANY LOOSE OBJECTS OUTSIDE COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ019-050645- /O.NEW.KVEF.HW.A.0002.130306T1800Z-130307T1200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 234 PM PST MON MAR 4 2013 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE SPRING MOUNTAINS...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * WINDS: SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE WEDNESDAY MORNING...PEAK WEDNESDAY EVENING...THEN DECREASE EARLY THURSDAY MORNING. * LOCATIONS: MT CHARLESTON...RED ROCK CANYON...SPRING MOUNTAIN RANCH. THE HIGHEST WINDS WILL BE EXPOSED RIDGETOPS AND NEAR CANYON OPENINGS. * IMPACTS: LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY. SOME TREE LIMBS MAY BE DOWNED. TRAVEL WILL BE DIFFICULT ON KYLE AND LEE CANYON ROADS AS WELL AS THE RED ROCK CANYON SCENIC LOOP AND NEARBY PORTIONS OF HIGHWAY 159 DUE TO STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ STACHELSKI
3 follow-up statements
514 WWUS75 KVEF 050625 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1025 PM PST MON MAR 4 2013 ...STRONG GUSTY WINDS POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT... .GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP ON WEDNESDAY MORNING AHEAD OF AN APPROACHING STORM SYSTEM AND LAST INTO WEDNESDAY NIGHT. THE HIGHEST WINDS LOOK TO BE TO IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AS WELL AS THE SPRING MOUNTAINS. CAZ519-051500- /O.CON.KVEF.HW.A.0002.130306T1500Z-130307T0600Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 1025 PM PST MON MAR 4 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE EASTERN SIERRA SLOPES. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 40 TO 55 MPH WITH GUSTS UP TO 75 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE MID TO LATE WEDNESDAY MORNING...PEAK IN THE LATE AFTERNOON TO EARLY EVENING HOURS...THEN DECREASE LATE WEDNESDAY EVENING. * LOCATIONS: THE HIGHEST WINDS WILL BE ON EXPOSED RIDGETOPS AND IN CANYONS. * IMPACTS: TREES LIMBS MAY BE BLOWN DOWN. ANY LOOSE OBJECTS OUTSIDE COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ019-051500- /O.CON.KVEF.HW.A.0002.130306T1800Z-130307T1200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 1025 PM PST MON MAR 4 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR THE SPRING MOUNTAINS AND RED ROCK. * WINDS: SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE WEDNESDAY MORNING...PEAK WEDNESDAY EVENING...THEN DECREASE EARLY THURSDAY MORNING. * LOCATIONS: MT CHARLESTON...RED ROCK CANYON...SPRING MOUNTAIN RANCH. THE HIGHEST WINDS WILL BE EXPOSED RIDGETOPS AND NEAR CANYON OPENINGS. * IMPACTS: LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY. SOME TREE LIMBS MAY BE DOWNED. TRAVEL WILL BE DIFFICULT ON KYLE AND LEE CANYON ROADS AS WELL AS THE RED ROCK CANYON SCENIC LOOP AND NEARBY PORTIONS OF HIGHWAY 159 DUE TO STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
803 WWUS75 KVEF 051445 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 645 AM PST TUE MAR 5 2013 ...STRONG GUSTY WINDS POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT... .GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP ON WEDNESDAY MORNING AHEAD OF AN APPROACHING STORM SYSTEM AND LAST INTO WEDNESDAY NIGHT. THE HIGHEST WINDS LOOK TO BE TO IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AS WELL AS THE SPRING MOUNTAINS. CAZ519-052300- /O.CON.KVEF.HW.A.0002.130306T1500Z-130307T0600Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 645 AM PST TUE MAR 5 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 40 TO 55 MPH WITH GUSTS UP TO 65 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE MID TO LATE WEDNESDAY MORNING...PEAK IN THE LATE AFTERNOON TO EARLY EVENING HOURS...THEN DECREASE LATE WEDNESDAY EVENING. * LOCATIONS: THE HIGHEST WINDS WILL BE ON EXPOSED RIDGETOPS AND IN CANYONS. * IMPACTS: TREES LIMBS MAY BE BLOWN DOWN. ANY LOOSE OBJECTS OUTSIDE COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ019-052300- /O.CON.KVEF.HW.A.0002.130306T1800Z-130307T1200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 645 AM PST TUE MAR 5 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * WINDS: SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE WEDNESDAY MORNING...PEAK WEDNESDAY EVENING...THEN DECREASE EARLY THURSDAY MORNING. * LOCATIONS: MT CHARLESTON...RED ROCK CANYON...SPRING MOUNTAIN RANCH. THE HIGHEST WINDS WILL BE EXPOSED RIDGETOPS AND NEAR CANYON OPENINGS. * IMPACTS: LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY. SOME TREE LIMBS MAY BE DOWNED. TRAVEL WILL BE DIFFICULT ON KYLE AND LEE CANYON ROADS AS WELL AS THE RED ROCK CANYON SCENIC LOOP AND NEARBY PORTIONS OF HIGHWAY 159 DUE TO STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ PIERCE
322 WWUS75 KVEF 052215 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PST TUE MAR 5 2013 ...STRONG GUSTY WINDS POSSIBLE ON WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT... .GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP EARLY WEDNESDAY MORNING AHEAD OF AN APPROACHING STORM SYSTEM AND LAST INTO WEDNESDAY NIGHT. THE HIGHEST WINDS LOOK TO BE TO IN THE SPRING MOUNTAINS AS WELL AS THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA. NVZ019-060900- /O.UPG.KVEF.HW.A.0002.130306T1800Z-130307T1200Z/ /O.NEW.KVEF.HW.W.0002.130306T1800Z-130307T0900Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 215 PM PST TUE MAR 5 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE WEDNESDAY MORNING... PEAK WEDNESDAY EVENING...THEN DECREASE EARLY THURSDAY MORNING. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON...AND SPRING MOUNTAIN RANCH. THE HIGHEST WINDS WILL BE ACROSS EXPOSED RIDGE TOPS AND NEAR CANYON OPENINGS. * IMPACTS: LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY. SOME TREE LIMBS MAY BE DOWNED. TRAVEL WILL BE DIFFICULT ON KYLE AND LEE CANYON ROADS AS WELL AS THE RED ROCK CANYON SCENIC LOOP AND NEARBY PORTIONS OF HIGHWAY 159 DUE TO STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ519-060900- /O.UPG.KVEF.HW.A.0002.130306T1500Z-130307T0600Z/ /O.NEW.KVEF.WI.Y.0012.130306T0900Z-130307T0300Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 215 PM PST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA...WHICH IS IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 35 TO 50 MPH WITH GUSTS UP TO 65 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE EARLY WEDNESDAY MORNING...PEAK IN THE LATE AFTERNOON...THEN DECREASE WEDNESDAY EVENING. * LOCATIONS: ASPENDELL AND WHITNEY PORTAL...AND ESPECIALLY ACROSS EXPOSED RIDGE TOPS AND NEAR CANYONS. * IMPACTS: TREES LIMBS MAY BE BLOWN DOWN. ANY LOOSE OBJECTS OUTSIDE COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ WOLCOTT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 4, 9:31 AM PST, 5 hours 3 minutes earlier.
Area forecast discussion, Mar 4, 9:31 AM PST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 931 AM PST MON MAR 4 2013 .SYNOPSIS...ISOLATED LIGHT SHOWERS OVER NORTHERN MOHAVE COUNTY WILL COME TO AN END BY MID-MORNING. ELSEWHERE...COOLER BUT YET MILD CONDITIONS WILL OCCUR TODAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TUESDAY AND CONTINUE INTO WEDNESDAY AS AN AREA OF LOW PRESSURE SETS OFF THE PACIFIC NORTHWEST COAST. COOLER AND SHOWERY WEATHER WILL OCCUR DURING THE SECOND HALF OF THE WEEK AS THE LOW MOVES ACROSS THE AREA FRIDAY AND SATURDAY. && .UPDATE...SATELLITE SHOWS A BAND OF MID-LEVEL CLOUDS PUSHING SOUTH ACROSS MOHAVE COUNTY AT THE PRESENT. I WENT AHEAD AND MADE SOME TWEAKS TO REMOVE ANY POPS LEFT AND ADJUSTED SKY COVER A LITTLE. OTHERWISE EXPECT LESS WIND TODAY WITH WEAKER GRADIENTS. THE REST OF THE FORECAST LOOKS GOOD AND NO OTHER CHANGES WILL BE MADE AT THIS TIME. && .AVIATION...FOR MCCARRAN...NORTHWEST WINDS ARE EXPECTED TO TURN TO THE NORTH-NORTHEAST AROUND 6-10KTS THIS AFTERNOON. FEW-SCT CLOUDS FROM 8-12K FEET WILL DISSIPATE THIS AFTERNOON. LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS ARE EXPECTED OVERNIGHT...WITH OCCASIONAL HIGH CLOUDS AOA 25K FEET. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTH WINDS 10-20KTS ARE EXPECTED ACROSS THE AREA TODAY BUT WILL DECREASE IN MOST AREAS BY LATE AFTERNOON EXCEPT IN THE COLORADO RIVER VALLEY WHERE GUSTS OF 20-30KTS WILL CONTINUE. SCT-BKN CLOUDS FROM 6-10K FEET ACROSS THE REGION THIS MORNING THEN CLEARING IN THE AFTERNOON. PRIMARILY LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS ARE EXPECTED OVERNIGHT...WITH OCCASIONAL HIGH CLOUDS AOA 25K FEET. && .PREV UPDATE... 616 AM PST MON MAR 4 2013 .UPDATE...ADJUSTED SKY/POP GRIDS FOR THE REST OF THIS MORNING FOR EASTERN LINCOLN/CLARK AND MOHAVE COUNTIES. && .PREV DISCUSSION... 250 AM PST MON MAR 4 2013 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...SATELLITE INDICATES CLOUD TOPS ARE WARMING ACROSS LINCOLN COUNTY WITH AREAL COVERAGE OF SHOWERS SHOWN ON RADAR SHRINKING. RADAR SHOWS ISOLATED LIGHT SHOWERS OVER NORTHWEST CLARK COUNTY DISSIPATING...WHILE BECOME MORE SCATTERED ACROSS NORTHEAST CLARK AND SOUTHEAST LINCOLN COUNTIES. ISOLATED LIGHT SHOWERS OVER NORTHERN MOHAVE COUNTY WILL NOT MAKE IT MUCH PAST SUNRISE THIS MORNING AS THE WEAK UPPER LEVEL DISTURBANCE SLIDES SOUTHEAST INTO CENTRAL ARIZONA. OTHERWISE...LOCALLY BREEZY NORTH WINDS AND COOLER TODAY BEHIND THE PASSAGE OF THE COLD FRONT. THE CLOUDINESS WILL DISSIPATE AS WELL THIS MORNING AS A RIDGE QUICKLY TRAVERSES THE REGION TODAY AND TONIGHT. SOUTHWEST FLOW INCREASES TUESDAY AND WEDNESDAY AS A MUCH BROADER AND STRONGER LOW MOVES TO OFF THE PACIFIC NORTHWEST COAST. SURFACE PRESSURE FALLS IN THE LEE OF THE SIERRA ACROSS THE WESTERN GREAT BASIN WILL LEAD TO THE DEVELOPMENT OF GUSTY SOUTH-SOUTHEAST WINDS UP THE OWENS VALLEY...AND IN THE VALLEYS OF ESMERALDA AND CENTRAL NYE COUNTY TUESDAY AFTERNOON AND EVENING. GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE MOJAVE DESERT WEDNESDAY WITH SOME POTENTIAL FOR A DOWNSLOPE EVENT ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA/OWENS VALLEY AS WELL AS THE SPRING MOUNTAINS IN CLARK COUNTY. MOISTURE ON THE SOUTHEAST PERIPHERY OF THE TROUGH WILL BE LIMITED AS AN INITIAL SHORTWAVE TROUGH MINORS OUT AS IT EJECTS INLAND ACROSS NORTHWEST NEVADA WEDNESDAY AFTERNOON. THIS WILL KEEP THE INITIAL BANDS OF SHOWERS CONFINED TO NORTHERN INYO...ESMERALDA AND CENTRAL NYE COUNTIES WEDNESDAY EVENING. LITTLE CHANGE IN TEMPERATURES IS EXPECTED TUESDAY AND WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY...UNSETTLED WEATHER IS EXPECTED AS LOW PRESSURE SETTLES INTO THE AREA THURSDAY THROUGH SATURDAY. IMPROVING CONDITIONS ARE FORECAST FOR SUNDAY AS THE SYSTEM MOVES EAST. NOT SEEING ANY REAL SIGNIFICANT IMPACTS TO THE AREA FROM THIS STORM EXCEPT FOR A POTENTIAL WIND ADVISORY IN THE COLORADO RIVER VALLEY SUNDAY. OTHERWISE...MAINLY BREEZY TO LOCALLY WINDY AND COOLER CONDITIONS ARE EXPECTED WITH THE POTENTIAL FOR SCATTERED SHOWERS. THE HIGHER ELEVATIONS WILL LIKELY TAKE THE BRUNT OF PRECIPITATION FROM THIS STORM AND MUCH OF IT WILL BE IN THE FORM OF SNOW AS SNOW LEVELS ARE EXPECTED BETWEEN 3000 AND 4000 FT WHEN THE LOW PASSES THROUGH THE AREA. MODELS GENERALLY KEEP THE DESERT AREAS DRY BUT A SLIGHT CHANCE OF A SHOWER CANNOT BE RULED OUT. TOTAL PRECIP AMOUNTS IN THE DESERTS GENERALLY UNDER A TENTH THROUGH THE LIFE OF THE STORM WITH UPWARDS OF A QUARTER INCH IN THE HIGHER ELEVATIONS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. CURRENTLY...SNOW AMOUNTS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA BUT THIS WILL NEED TO BE WATCHED ESPECIALLY IN AREAS EAST AND NORTH OF THE LOW AS IT CROSSES THE MOJAVE DESERT. WINDS OVERALL ARE FORECAST IN THE 10-20 MPH RANGE WITH HIGHER GUSTS THROUGH MUCH OF THE EXTENDED PERIOD. STRONGER WEST WINDS COULD APPROACH WIND ADVISORY CRITERIA IN THE WESTERN MOJAVE DESERT FRIDAY AFTERNOON. IN ADDITION...WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE SUNDAY AFTERNOON/EVENING IN THE COLORADO RIVER VALLEY. TEMPERATURES WILL GENERALLY BE AROUND 5 DEGREES COOLER ON THURSDAY AS COMPARED TO WEDNESDAY AND THEN AN ADDITIONAL 5-10 DEGREES COOLER FRIDAY AND SATURDAY. THIS WOULD MEAN HIGHS FRIDAY AND SATURDAY AROUND 60 DEGREES IN THE LAS VEGAS VALLEY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...STACHELSKI AVIATION...WOLCOTT PREVIOUS...PIERCE/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 4, 4:14 AM PST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 414 AM PST MON MAR 4 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-051100- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 414 AM PST MON MAR 4 2013 /514 AM MST MON MAR 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTH WINDS WILL INCREASE TUESDAY AFTERNOON ACROSS INYO...ESMERALDA AND CENTRAL NYE COUNTIES. THE WIND WILL SPREAD INTO THE MOJAVE DESERT TUESDAY NIGHT AND WEDNESDAY AS AN AREA OF LOW PRESSURE SETS UP OFF THE PACIFIC NORTHWEST COAST. COOLER AND SHOWERY WEATHER WILL OCCUR DURING THE SECOND HALF OF THE WEEK AS THE LOW MOVES ACROSS THE AREA FRIDAY AND SATURDAY. SNOW LEVELS WILL LOWER TO BETWEEN 3500 AND 4500 FEET. GUSTY NORTH WINDS...ESPECIALLY DOWN THE COLORADO RIVER VALLEY ON SUNDAY BEHIND THE EXITING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Watches in Nevada, 2013High Wind Watches in California, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.